MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-P1; SERACLONE ANTI-P1 (P1); 2ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-P1; SERACLONE ANTI-P1 (P1); 2ML
Catalog Number 808158100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported a discrepant test result of a reagent red blood cell compared to the antigen profile worksheet.A patient with a known anti-p1 reacted weakly positive with a reagent red blood cell on their immucor panel (lot #23324, cell #8) that was denoted as p1 negative on the antigen profile worksheet.The discrepant cell #8 was tested with seraclone anti-p1 lot #8736030-00 in comparison.It reacted weakly positive after 5 minutes of incubation and yielded a 1+ positive reaction after 10 minutes of incubation at room temperature.The customer also filed a complaint with immucor and requested an investigation.Immucor reported that they could not duplicate the reported reactivity.The customer provided the immucor panel cell #8 (lot #23324), the patient sample and also the complaint reagent seraclone anti-p1 lot #8736030-00 for investigational testing.The immucor panel lot was already expired at the time the customer filed his complaint with bio-rad.In order to demonstrate the correct reactivity of the reagent seraclone anti-p1 it was tested against the panel cell #8 although the expiration date was exceeded.An antibody identification of the patient sample using the gel technique showed that there are no antibodies detectable at the moment.The patient sample, the reagent seraclone anti-p1 provided by customer, the corresponding retention sample and another lot of seraclone anti-p1 (lot #8742040-01) were tested against the immucor panel cell #8 provided by customer, the same panel cell of the quality control stock and against reagent red blood cells positive for the p1 antigen.All tests yielded a negative reaction.The potency testing of the three seraclone anti-p1 reagents showed no significant differences, the minimum titer of 16 was also exceeded.All three products were also tested negative against different red blood cells which do not express the p1 blood group antigen.The false positive reaction of immucor panel cell #8 (lot # 23324) with seraclone anti-p1 lot #8736030-00 at the customer`s site remains unknown.Testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-p1 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-P1
Common Device Name
SERACLONE ANTI-P1 (P1); 2ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7849942
Report Number9610824-2018-00057
Device Sequence Number19223873
Product Code KSZ
UDI-Device Identifier07611969950348
UDI-Public(01)07611969950348(17)180903(10)8736030-01
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2018
Device Catalogue Number808158100
Device Lot Number8736030-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1